How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16234
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

What would cause a puppy, 10 months old, to go into a seizure

Customer Question

What would cause a puppy, 10 months old, to go into a seizure and die, after being administering a sedative or anesthesia just before a neutering procedure?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 1 year ago.
Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about this situation, and wanted to help.
This is a rare but unfortunate occurrence. In regards ***** ***** could cause a fatal seizure after the administration of anesthesia, we do have a few concerns. This can be a direct allergic reaction to what was used (which can happen in people as well). It could have also been related to an overdose if too much sedation was given, but hopefully that is not an issue here. As well, though again hopefully less likely, we can see fatal complications if there was any issue with the oxygen deliver system they use, if Beau had an underlying elevation in the pressures in his brain, or if Beau had a previously undiagnosed brain or heart based issues.
So, these would be our concerns for his sudden passing. In regards ***** ***** those concerns further, your friend could request that an autopsy be done or have the vet review what and how much of each drug had been used for him.
Please take care,
Dr. B.

Related Dog Veterinary Questions